Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 16, NWS Tampa Bay, FL

March 14, 2013Pinellas County, Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 14, 2013, 3:01 PM EDT for Pinellas County, Polk County, Florida. It took effect at Mar 15, 2013, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2013, 3:01 PM EDT (19:01 UTC)
In effect from
Mar 15, 2013, 12:00 PM EDT
Expired
Mar 15, 2013, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties Pinellas County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2642 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS82 KTBW 141901
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
301 PM EDT THU MAR 14 2013

...RED FLAG WARNING FOR PINELLAS...POLK...SARASOTA...CHARLOTTE
AND LEE COUNTIES THROUGH EARLY THIS EVENING...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY FOR
PINELLAS...POLK...SARASOTA...AND LEE COUNTIES...

.A VERY DRY AIR MASS WILL REMAIN IN PLACE THROUGH FRIDAY. AN
EXTENDED PERIOD OF CRITICALLY LOW RELATIVE HUMIDITY WILL ONCE
AGAIN COMBINE WITH ERC VALUES OF 37 OR HIGHER ACROSS PINELLAS...
POLK...SARASOTA...AND LEE COUNTIES TO RESULT IN RED FLAG
CONDITIONS FROM MIDDAY FRIDAY THROUGH EARLY FRIDAY EVENING. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY ARE EXPECTED ACROSS
THE REMAINING COUNTIES WITHIN THE FORECAST AREA AS WELL...HOWEVER
FORECAST ERC VALUES ARE CURRENTLY BELOW 37...PREVENTING RED FLAG
CONDITIONS FROM BEING MET.

FLZ050-052-060-065-151100-
/O.NEW.KTBW.FW.W.0016.130315T1600Z-130316T0000Z/
/O.CON.KTBW.FW.W.0015.000000T0000Z-130315T0000Z/
PINELLAS-POLK-SARASOTA-LEE-
301 PM EDT THU MAR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR A COMBINATION OF WIND...ERC...AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY FOR A
COMBINATION OF ERC AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
EDT FRIDAY. 

* AFFECTED AREA...PINELLAS...POLK...SARASOTA...LEE.

* WIND...NORTH AROUND 15 MPH WITH HIGHER GUSTS THROUGH EARLY
  THURSDAY EVENING. WINDS NORTHEAST UP TO 10 MPH ON FRIDAY.

* HUMIDITY...RELATIVE HUMIDITY BELOW 35 PERCENT FOR UP TO 9 HOURS
  WITH LOWEST RELATIVE HUMIDITY BETWEEN 18 AND 22 PERCENT FRIDAY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ062-150000-
/O.CON.KTBW.FW.W.0015.000000T0000Z-130315T0000Z/
CHARLOTTE-
301 PM EDT THU MAR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR A COMBINATION OF WIND...ERC...AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...CHARLOTTE.

* WIND...NORTH AROUND 15 MPH WITH HIGHER GUSTS.

* HUMIDITY...RELATIVE HUMIDITY BELOW 35 PERCENT FOR UP TO 9 HOURS
  WITH LOWEST RELATIVE HUMIDITY BETWEEN 18 AND 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
4 follow-up statements
834 
WWUS82 KTBW 150137
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
937 PM EDT THU MAR 14 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY FOR
PINELLAS...POLK...SARASOTA...AND LEE COUNTIES...

.A VERY DRY AIR MASS WILL REMAIN IN PLACE THROUGH FRIDAY. AN
EXTENDED PERIOD OF CRITICALLY LOW RELATIVE HUMIDITY WILL ONCE
AGAIN COMBINE WITH ERC VALUES OF 37 OR HIGHER ACROSS PINELLAS...
POLK...SARASOTA...AND LEE COUNTIES TO RESULT IN RED FLAG
CONDITIONS FROM MIDDAY FRIDAY THROUGH EARLY FRIDAY EVENING. LONG
DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY ARE EXPECTED ACROSS
THE REMAINING COUNTIES WITHIN THE FORECAST AREA AS WELL...HOWEVER
FORECAST ERC VALUES ARE CURRENTLY BELOW 37...PREVENTING RED FLAG
CONDITIONS FROM BEING MET.

FLZ050-052-060-065-160000-
/O.CON.KTBW.FW.W.0016.130315T1600Z-130316T0000Z/
PINELLAS-POLK-SARASOTA-LEE-
937 PM EDT THU MAR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT
FRIDAY FOR...

* AFFECTED AREA...PINELLAS...POLK...SARASOTA...LEE.

* WIND...NORTHEAST AROUND 10 MPH.

* HUMIDITY...RELATIVE HUMIDITY BELOW 35 PERCENT FOR UP TO 9 
  HOURS WITH LOWEST RELATIVE HUMIDITY BETWEEN 18 AND 22 PERCENT 
  FRIDAY AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
149 
WWUS82 KTBW 150752
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
352 AM EDT FRI MAR 15 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY FOR
PINELLAS...SARASOTA...AND LEE COUNTIES...

.A VERY DRY AIR MASS WILL REMAIN IN PLACE THROUGH SATURDAY. AN
EXTENDED PERIOD OF CRITICALLY LOW RELATIVE HUMIDITY WILL ONCE
AGAIN COMBINE WITH ERC VALUES OF 37 OR HIGHER ACROSS PINELLAS...
SARASOTA...AND LEE COUNTIES TO RESULT IN RED FLAG CONDITIONS FROM
MIDDAY TODAY THROUGH EARLY THIS EVENING. LONG DURATIONS OF CRITICALLY
LOW RELATIVE HUMIDITY ARE EXPECTED ACROSS THE REMAINING COUNTIES
WITHIN THE FORECAST AREA AS WELL...HOWEVER FORECAST ERC VALUES ARE
CURRENTLY BELOW 37...PREVENTING RED FLAG CONDITIONS FROM BEING
MET.

FLZ052-150900-
/O.CAN.KTBW.FW.W.0016.130315T1600Z-130316T0000Z/
POLK-
352 AM EDT FRI MAR 15 2013

...RED FLAG WARNING IS CANCELLED FOR...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE RED FLAG WARNING. 



$$

FLZ050-060-065-152000-
/O.CON.KTBW.FW.W.0016.130315T1600Z-130316T0000Z/
PINELLAS-SARASOTA-LEE-
352 AM EDT FRI MAR 15 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING FOR...

* AFFECTED AREA...PINELLAS...SARASOTA...LEE.

* WIND...NORTHEAST 5 TO 10 MPH.

* HUMIDITY...RELATIVE HUMIDITY BELOW 35 PERCENT FOR UP TO 9 
  HOURS WITH LOWEST RELATIVE HUMIDITY BETWEEN 18 AND 22 PERCENT 
  FRIDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
784 
WWUS82 KTBW 151756
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
156 PM EDT FRI MAR 15 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT TODAY FOR
PINELLAS...SARASOTA...AND LEE COUNTIES...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR SARASOTA AND LEE COUNTIES...

.A VERY DRY AIR MASS ACROSS THE AREA REMAINS IN PLACE THROUGH
SATURDAY BUT WILL BEGIN TO SLOWLY MODERATE. EXTENDED PERIODS OF
CRITICALLY LOW RELATIVE HUMIDITY OF 6 TO 9 HOURS ALONG WITH ERC
VALUES OF 37 OR HIGHER ACROSS PINELLAS... SARASOTA...AND LEE
COUNTIES WILL RESULT IN RED FLAG CONDITIONS THROUGH EARLY THIS
EVENING.

LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY ARE EXPECTED
SATURDAY BUT FOR ONLY UP TO 6 HOURS. CURRENTLY SARASOTA AND LEE
COUNTIES ARE EXPECTED TO HAVE BOTH DURATIONS OF LOW HUMIDITY AND
ERC VALES ABOVE 37...A FIRE WEATHER WATCH IS IN EFFECT THERE FOR 
SATURDAY.

FLZ060-065-160000-
/O.NEW.KTBW.FW.A.0009.130316T1600Z-130317T0000Z/
/O.CON.KTBW.FW.W.0016.000000T0000Z-130316T0000Z/
SARASOTA-LEE-
156 PM EDT FRI MAR 15 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR DURATIONS OF LOW HUMIDITY WITH EXPECTED HIGH
ERC VALUES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. 

* AFFECTED AREA...SARASOTA...LEE.

* WIND...NORTHEAST 5 TO 10 MPH.

* HUMIDITY...RELATIVE HUMIDITY BELOW 35 PERCENT FOR UP TO 9 
  HOURS WITH LOWEST RELATIVE HUMIDITY BETWEEN 18 AND 22 PERCENT 
  FRIDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

FLZ050-160000-
/O.CON.KTBW.FW.W.0016.000000T0000Z-130316T0000Z/
PINELLAS-
156 PM EDT FRI MAR 15 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES...

* AFFECTED AREA...PINELLAS.

* WIND...NORTHEAST 5 TO 10 MPH.

* HUMIDITY...RELATIVE HUMIDITY BELOW 35 PERCENT FOR UP TO 9 
  HOURS WITH LOWEST RELATIVE HUMIDITY BETWEEN 18 AND 22 PERCENT 
  FRIDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
665 
WWUS82 KTBW 160023
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
823 PM EDT FRI MAR 15 2013

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR SARASOTA...LEE...AND POLK COUNTIES...

.A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA 
THROUGH SATURDAY. LONG DURATIONS OF CRITICALLY LOW HUMIDITY
VALUES LESS THAN 35 PERCENT ARE EXPECTED ON SATURDAY WITH
DURATIONS OF OF 6 TO 7 HOURS LIKELY. CURRENTLY SARASOTA
LEE...AND POLK COUNTIES ARE EXPECTED TO HAVE BOTH DURATIONS
OF LOW HUMIDITY AND ERC VALUES ABOVE 37...SO A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR THESE COUNTIES ON SATURDAY.

FLZ060-065-161130-
/O.EXP.KTBW.FW.W.0016.000000T0000Z-130316T0000Z/
/O.CON.KTBW.FW.A.0009.130316T1600Z-130317T0000Z/
SARASOTA-LEE-
823 PM EDT FRI MAR 15 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR...
...RED FLAG WARNING FOR SARASOTA AND LEE COUNTIES HAS EXPIRED FOR
TODAY...

* AFFECTED AREA...SARASOTA...LEE.

* WIND...SOUTH TO SOUTHWEST 5 TO 10 MPH SATURDAY AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY BELOW 35 PERCENT FOR UP TO 7 HOURS
  WITH LOWEST RELATIVE HUMIDITY BETWEEN 20 TO 25 PERCENT SATURDAY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

FLZ050-160130-
/O.EXP.KTBW.FW.W.0016.000000T0000Z-130316T0000Z/
PINELLAS-
823 PM EDT FRI MAR 15 2013

...RED FLAG WARNING HAS EXPIRED FOR...

HUMIDITY VALUES HAVE RISEN BACK ABOVE 35 PERCENT SO THE RED
FLAG WARNING FOR PINELLAS COUNTY HAS BEEN ALLOWED TO EXPIRE.

$$

FLZ052-161130-
/O.EXA.KTBW.FW.A.0009.130316T1600Z-130317T0000Z/
POLK-
823 PM EDT FRI MAR 15 2013

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. 

* AFFECTED AREA...POLK.

* WIND...SOUTH TO SOUTHWEST 5 TO 10 MPH SATURDAY AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY BELOW 35 PERCENT FOR UP TO 7 HOURS
  WITH LOWEST RELATIVE HUMIDITY BETWEEN 18 AND 22 PERCENT SATURDAY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 14, 9:25 AM EDT, 5 hours 36 minutes earlier.

Area forecast discussion, Mar 14, 9:25 AM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
925 AM EDT THU MAR 14 2013

.UPDATE (TODAY - FRIDAY)...
13Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS AN AMPLIFIED UPPER LEVEL
PATTERN ACROSS THE CONUS. NORTHERN STREAM FLOW FORMS A LARGE
LONGWAVE RIDGE ACROSS THE INTER-MOUNTAIN WEST BEFORE CARVING A
LONGWAVE TROUGH DOWNSTREAM OVER THE EASTERN HALF OF THE NATION. THE
FLORIDA PENINSULA RESIDES AT THE BASE OF THIS DEEP TROUGH EMBEDDED
WITHIN A DEEP LAYER NW FLOW PATTERN. 12Z KTBW SOUNDING PROFILE SHOWS
A DRY COLUMN THROUGH A DEEP LAYER ABOVE OUR HEADS WITH A PW VALUE OF
ONLY AROUND 0.20". PROFILE BECOMES MORE MOIST ABOVE 25-30KFT AND
SHOULD ALLOW MORE SOME PASSING CIRRUS TODAY...ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE AREA. OTHER THAN SOME PASSING CIRRUS...THE
FORECAST WILL FEATURE ABUNDANT SUNSHINE AND COOL TEMPERATURES FOR
MID MARCH THROUGH THE AFTERNOON HOURS. AREAS ALONG AND NORTH OF I-4
WILL STRUGGLE INTO THE UPPER 60S...WHILE LOCATIONS FURTHER SOUTH
REACH THE LOWER 70S. THESE READINGS ARE SEVERAL DEGREES BELOW
NORMAL.

AT THE SURFACE...A LARGE RIDGE OF HIGH PRESSURE IS EXPANDING ALONG
THE NORTHERN GULF COAST AND WILL SLOWLY APPROACH AND SETTLE OVER-TOP
THE PENINSULA DURING FRIDAY. SO...A FAIRLY TIGHT GRADIENT STILL IN
PLACE THROUGH MID-AFTERNOON WILL ALLOW FOR SOME GUSTY CONDITIONS AS
THE BOUNDARY LAYER BEGINS TO MIX OUT. HOWEVER THIS EVENING...THE
WEAKENING GRADIENT AND LOSS OF DIURNAL MIXING SHOULD SETTLE THOSE
WINDS DOWN AND EVENTUALLY ALLOW SOME PLACES TO DECOUPLE LATE ACROSS
THE INTERIOR NATURE COAST...AND POSSIBLY DOWN TOWARD HIGHLANDS/DE
SOTO/HARDEE COUNTIES. WHILE EVERYWHERE WILL BE CHILLY FOR MID MARCH
TONIGHT...THESE AREAS THAT DECOUPLE WILL HAVE THE BEST CHANCE AT
SOME PATCHY FROST TOWARD DAWN. WILL WAIT AND SEE THE 12Z GUIDANCE
PACKAGE NUMBERS...BUT A FROST ADVISORY MAY BECOME NECESSARY...
ESPECIALLY FOR PORTIONS OF THE INTERIOR NATURE COAST WHERE THE BEST
COMBINATION OF RIDGE POSITION...DEWPOINT RECOVERY...AND SOIL TYPE
WILL BE FOUND.

AFTER THE CHILLY EARLY MORNING...FRIDAY IS LOOKING TO BE A BEAUTIFUL
DAY WITH PLENTY OF SUNSHINE...LIGHT WINDS...AND TEMPERATURES INTO
THE 70S. ENJOY!

&&

.AVIATION...
VFR CONDITIONS WITH SOME HIGH CIRRUS. GUSTY NORTHERLY WINDS BACK TO
NW AND DIMINISH LATE AFTERNOON.

&&

.MARINE...
SMALL CRAFT ADVISORY CONTINUES THROUGH THIS AFTERNOON FOR ALL AREAS
EXCEPT TAMPA BAY. EXERCISE CAUTION LEVEL WINDS WILL EXIST ACROSS THE
BAY. A WEAKENING GRADIENT AS HIGH PRESSURE SETTLES OVER THE EASTERN
GULF WILL DROP WINDS AND SEAS BELOW HEADLINE CRITERIA BY LATE
TONIGHT...AND THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING
WEEKEND.

&&

.FIRE WEATHER...
THE CURRENT RED FLAG WARNING LOOKS GOOD FOR POLK...PINELLAS...
SARASOTA...AND LEE COUNTIES. THE ENTIRE AREA WILL BE DRY...BUT FOR
NOW...WINDS APPEAR MARGINAL FOR A WARNING ELSEWHERE.

&&

PRELIMINARY POINT TEMPS/POPS...
TPA  67  45  72  53 /   0   0   0  10
FMY  74  44  76  50 /   0   0   0  10
GIF  70  39  74  47 /   0   0   0  10
SRQ  68  44  71  53 /   0   0   0  10
BKV  67  35  74  45 /   0   0   0  10
SPG  68  51  72  59 /   0   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT UNTIL 4 PM EDT THIS AFTERNOON FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR LEE-PINELLAS-POLK-SARASOTA.

     FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR CITRUS-
     HERNANDO-LEVY-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

UPDATE...MROCZKA
AVIATION...RUDE
Hazardous weather outlook, Mar 14, 4:55 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
455 AM EDT THU MAR 14 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-142100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
455 AM EDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
STRONG GUSTY NORTH WINDS ON THE WATERS TODAY WILL CONTINUE TO
PRODUCE ROUGH SURF AND A MODERATE RISK OF RIP CURRENTS AT AREA
BEACHES.

...WIND AND SEA IMPACT...
SMALL CRAFT ADVISORIES PERSIST TODAY OVER THE COASTAL WATERS DUE
TO GUSTY NORTH WINDS OF 20 TO 25 KNOTS. SEAS WILL RUN AROUND 7
FEET OVER THE OUTER WATERS AND 3 TO 5 FEET ON THE NEAR SHORE WATERS.

...FIRE WEATHER IMPACT...
DRIER AIR OVER WEST CENTRAL AND SOUTHWEST FLORIDA WILL CREATE LONG
DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE
REGION. RED FLAG WARNINGS ARE IN EFFECT POLK...PINELLAS...SARASOTA...
AND LEE COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...FIRE WEATHER IMPACT...
LONG DURATION RELATIVE HUMIDITY VALUES WILL CONTINUE FRIDAY AND
SATURDAY AFTERNOONS WHICH MAY PRODUCE RED FLAG CONDITIONS OVER
PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:52 PM EDTRed Flag WarningTBWPinellas, Polk23 hr
Mar 14, 3:02 PM EDTFrost AdvisoryTBWSumter18 hr

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.